1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Do we all get severe stomach ache with Gliclazide?

Discussion in 'Ask A Question' started by Millie_, Jan 5, 2018.

  1. Millie_

    Millie_ Type 2 · Well-Known Member

    Messages:
    229
    Likes Received:
    67
    Trophy Points:
    68
    I was just wondering how many others get these severe stomach aches when taking gliclazide, mine is so bad i cannot even bear to touch my tummy :/
     
  2. Boo1979

    Boo1979 Other · Well-Known Member

    Messages:
    1,849
    Likes Received:
    1,061
    Trophy Points:
    198
    No. Ive been on it 20+ years with no stomach problems
     
    • Useful Useful x 1
  3. Tansyrex

    Tansyrex Type 2 · Member

    Messages:
    9
    Likes Received:
    1
    Trophy Points:
    23
    Hi I get really bad tummy ache at times with my metformin/ gliclazide combo.
     
    • Useful Useful x 1
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,488
    Likes Received:
    6,975
    Trophy Points:
    298
    Hi. I've never seen any posts on these forums over the years for anyone having stomach ache with Gliclazide. I was on full dose for 5 years with no side effects. I wonder whether it's upsetting your pancreas. I would certainly discussing stopping it with the GP and trying some alternatives.
     
    • Like Like x 1
  5. Hammer1964

    Hammer1964 Type 2 · Well-Known Member

    Messages:
    249
    Likes Received:
    201
    Trophy Points:
    83
    I was on Gliclazide for 6 months (from diagnosis) with no tummy issues, put onto Metformin = major tummy problems and sickness, loss of appetite so put on SR and the same issues so have been put back on Gliclazide with no issues. Other issues on Metformin were chest pain, pounding heart beat and a roller coaster tummy all of which have now gone.
     
    • Informative Informative x 1
  6. Millie_

    Millie_ Type 2 · Well-Known Member

    Messages:
    229
    Likes Received:
    67
    Trophy Points:
    68
    I was on fast acting metformin which did upset me, the diabetic nurse put me on the slow release and she says you do not get the same side effects from it though I took one this morning and no gliclazide and have had stomach ache all afternoon.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook